Alert archive / Mississippi / Special Weather Statements in 2024
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Mar 26, 2024, 12:21 AM CDT for Covington County, Jasper County, Jefferson Davis County, Mississippi. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2024, 12:21 AM CDT (05:21 UTC)
- Expired
- Mar 26, 2024, 1:15 AM CDT
- In force
- 54 min
- Issued by
- NWS Jackson, MS
- Hail
- 0.00 in
- Wind
- 40
Counties Covington County, MS, Jasper County, MS, Jefferson Davis County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 87 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 5.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 456 m²/s²
- 0-3 km storm-relative helicity
- 787 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
029
WWUS84 KJAN 260521
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
1221 AM CDT Tue Mar 26 2024
MSZ055>057-064>066-260615-
Smith MS-Jones MS-Jefferson Davis MS-Covington MS-Simpson MS-
Jasper MS-
1221 AM CDT Tue Mar 26 2024
...A STRONG THUNDERSTORM WILL IMPACT JASPER...SOUTHEASTERN SIMPSON...
SOUTHERN SMITH...COVINGTON...NORTHERN JONES AND JEFFERSON DAVIS
COUNTIES THROUGH 115 AM CDT...
At 1221 AM CDT, Doppler radar was tracking a strong thunderstorm near
Prentiss, moving northeast at 60 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Mount Olive, Clem, and Lone Star around 1225 AM CDT.
Collins around 1230 AM CDT.
Taylorsville and Hebron around 1240 AM CDT.
Soso around 1245 AM CDT.
Stringer around 1250 AM CDT.
Laurel, Moss, and Vernon around 1255 AM CDT.
Heidelberg around 105 AM CDT.
Stafford Springs and Paulding around 110 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 200 AM CDT for south central,
central, southeastern and east central Mississippi.
&&
LAT...LON 3182 8894 3171 8894 3146 8991 3171 8997
3223 8915 3222 8891 3183 8892
TIME...MOT...LOC 0521Z 246DEG 54KT 3163 8982
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
SASWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Mar 25, 10:34 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Mar 25, 10:34 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1034 PM CDT Mon Mar 25 2024
...New MESOSCALE UPDATE...
.MESOSCALE UPDATE...
Issued at 1026 PM CDT Mon Mar 25 2024
A squall line is processing eastward across our forecast area late
tonight. Thunderstorms along this line continue to produce heavy
rainfall as well as carry a threat for damaging wind gusts and
possible tornadoes. Despite very favorable speed and directional
wind shear in the region, overall environment (as assessed with
21Z and 00Z KJAN soundings) is lacking the low- level
thermodynamics needed to sustain tornadogenesis this evening. A
few good supercells have developed ahead of and embedded in the
squall line, but these cells have struggle to sustain rotation
after RFD surges. It is still possible for a tornado or two to
develop, but threat is transitioning to primarily wind and heavy
rain at this point. Will let the current Tornado Watch play out,
though again primary hazards are localized damaging wind gusts and
heavy rain possibly causing flooding. /NF/
&&
.DISCUSSION...
Issued at 456 PM CDT Mon Mar 25 2024
Through tonight:
All continues to be on track concerning the near term severe
weather event as a linear convective system evolves over northeast
Louisiana and southeast Arkansas ahead of an approaching
shortwave trough. The warm sector environment in this area is
characterized by extreme wind shear with effective SRH of 500-700
m2/s2, modest instability with ~500 to 1000 j/kg of MLCAPE, and
an influx of mid/upper 60s sfc dewpoints. Expect the strongest
convergence zone and this associated environment to shift east
through tonight across central/eastern MS, and timing in our
graphic has been updated to reflect a slightly slower trend in the
CAM guidance. An enhanced risk for mesovortices producing damaging
wind gusts/tornadoes continues to be the primary concern in the
messaging, and the extreme shear will promote the potential for a
few strong tornadoes as well. In addition, we are also maintaining
the wind advisory through the evening along with a hazard graphic
for localized flash flooding. /EC/
Tuesday through Sunday: Following the early week system, a dry and
cool airmass will persist through mid week. The airmass will
modify as a ridge builds over the central CONUS late this week
into the weekend, but we should maintain rain-free weather. /EC/
&&
.AVIATION...
(00Z TAFS)
Issued at 656 PM CDT Mon Mar 25 2024
Expect strong gradient winds, the potential for +TSRA, and MVFR
category ceilings to be the primary concerns this forecast period
until the squall line passes. VFR conditions will return from west
to east late tonight and Tuesday morning. /EC/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 55 72 45 66 / 100 10 0 0
Meridian 56 77 47 69 / 100 40 0 0
Vicksburg 54 69 43 64 / 100 0 0 0
Hattiesburg 59 79 49 73 / 90 30 0 0
Natchez 54 71 45 66 / 90 0 0 0
Greenville 52 65 42 61 / 100 0 0 0
Greenwood 54 68 42 64 / 100 0 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 1 AM CDT Tuesday for MSZ029>033-037>039-
043>046-048>052-054>058-061>066-072>074.
LA...None.
AR...None.
&&
NF/ECIn the hours before
Special weather statement, Mar 25, 9:55 PM CDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Jackson MS
955 PM CDT Mon Mar 25 2024
MSZ048-049-260330-
Hinds MS-Rankin MS-
955 PM CDT Mon Mar 25 2024
...STRONG THUNDERSTORMS WILL IMPACT RANKIN AND SOUTHEASTERN HINDS
COUNTIES THROUGH 1030 PM CDT...
At 954 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Goshen Springs to Flowood to near Byram.
Movement was southeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Jackson, Pearl, Brandon, Florence, Fannin, Monterey, Pisgah, and
Goshen Springs around 1000 PM CDT.
Star and Leesburg around 1005 PM CDT.
Pelahatchie around 1010 PM CDT.
Johns and Cato around 1020 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 200 AM CDT for central
Mississippi.
&&
LAT...LON 3210 9035 3235 9014 3240 9008 3240 9007
3241 9007 3250 8998 3249 8996 3252 8992
3258 8978 3247 8976 3229 8973 3206 8973
TIME...MOT...LOC 0254Z 295DEG 34KT 3253 8995 3233 9010 3215 9026
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SASLocal storm report, Mar 25, 9:58 PM CDT, 2 hours 23 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
958 PM CDT Mon Mar 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM Tornado 1 ENE Clinton 32.34N 90.33W
03/25/2024 Hinds MS Emergency Mngr
Emergency Management reported a tornado near
Kickapoo Rd in Clinton.
&&
CRLocal storm report, Mar 25, 10:31 PM CDT, 1 hour 50 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
1031 PM CDT Mon Mar 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 PM Tstm Wnd Dmg 3 E Thomastown 32.86N 89.61W
03/25/2024 Leake MS Emergency Mngr
A couple trees down along Pleasant Grove Rd.
&&
CELocal storm report, Mar 25, 10:38 PM CDT, 1 hour 43 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Jackson MS
1038 PM CDT Mon Mar 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM Tornado 4 NNE Clinton 32.40N 90.31W
03/25/2024 Hinds MS Emergency Mngr
Corrects previous tornado report from 1 ENE
Clinton. Emergency Management reported a
tornado near Kickapoo Rd in Clinton.
&&
CESpecial weather statement, Mar 25, 10:53 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Jackson MS
1053 PM CDT Mon Mar 25 2024
MSZ049-050-055-056-260430-
Scott MS-Smith MS-Rankin MS-Simpson MS-
1053 PM CDT Mon Mar 25 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN RANKIN...SIMPSON...
SMITH AND SOUTHERN SCOTT COUNTIES THROUGH 1130 PM CDT...
At 1052 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Leesburg to near Pelahatchie to Piney Woods.
Movement was east at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Morton, Polkville, Johns, Branch, and Cato around 1100 PM CDT.
Puckett and Pulaski around 1105 PM CDT.
Forest around 1110 PM CDT.
Homewood and White Oak around 1115 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 200 AM CDT for central and
east central Mississippi.
&&
LAT...LON 3182 8966 3188 9014 3191 9017 3224 8986
3248 8981 3237 8932 3199 8932
TIME...MOT...LOC 0352Z 256DEG 37KT 3243 8977 3225 8980 3207 9000
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SASSpecial weather statement, Mar 26, 12:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
1221 AM CDT Tue Mar 26 2024
MSZ055>057-064>066-260615-
Smith MS-Jones MS-Jefferson Davis MS-Covington MS-Simpson MS-
Jasper MS-
1221 AM CDT Tue Mar 26 2024
...A STRONG THUNDERSTORM WILL IMPACT JASPER...SOUTHEASTERN SIMPSON...
SOUTHERN SMITH...COVINGTON...NORTHERN JONES AND JEFFERSON DAVIS
COUNTIES THROUGH 115 AM CDT...
At 1221 AM CDT, Doppler radar was tracking a strong thunderstorm near
Prentiss, moving northeast at 60 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Mount Olive, Clem, and Lone Star around 1225 AM CDT.
Collins around 1230 AM CDT.
Taylorsville and Hebron around 1240 AM CDT.
Soso around 1245 AM CDT.
Stringer around 1250 AM CDT.
Laurel, Moss, and Vernon around 1255 AM CDT.
Heidelberg around 105 AM CDT.
Stafford Springs and Paulding around 110 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 200 AM CDT for south central,
central, southeastern and east central Mississippi.
&&
LAT...LON 3182 8894 3171 8894 3146 8991 3171 8997
3223 8915 3222 8891 3183 8892
TIME...MOT...LOC 0521Z 246DEG 54KT 3163 8982
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SASThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 7:10 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 50 min |
| Mar 25, 7:13 PM CDT | Flash Flood Warning | JAN | Washington | 3 hr |
| Mar 25, 7:23 PM CDT | Flash Flood Warning | JAN | Issaquena | 3 hr |
| Mar 25, 7:56 PM CDT | Special Weather Statement | JAN | Holmes, Yazoo | 79 min |
| Mar 25, 8:10 PM CDT | Special Weather Statement | JAN | Claiborne, Hinds, Madison | 80 min |
| Mar 25, 8:16 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Yazoo | 44 min |
| Mar 25, 8:31 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Madison, Warren | 59 min |
| Mar 25, 8:33 PM CDT | Special Weather Statement | JAN | Carroll, Grenada, Leflore, Montgomery | 57 min |
| Mar 25, 9:07 PM CDT | Tornado Warning | JAN | Hinds, Madison, Rankin | 38 min |
| Mar 25, 9:40 PM CDT | Tornado Warning | JAN | Leake, Madison | 23 min |
| Mar 25, 9:50 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 55 min |
| Mar 25, 9:55 PM CDT | Special Weather Statement | JAN | Rankin | 35 min |
| Mar 25, 10:06 PM CDT | Flash Flood Warning | JAN | Hinds, Madison | 3 hr |
| Mar 25, 10:43 PM CDT | Flash Flood Warning | JAN | Rankin | 3 hr |
| Mar 25, 10:53 PM CDT | Special Weather Statement | JAN | Scott, Simpson, Smith | 37 min |
| Mar 25, 11:10 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton, Scott | 65 min |
| Mar 26, 12:45 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jones, Smith | 34 min |
| Mar 26, 8:40 AM CDT | River Flood Warning | JAN | Madison, Yazoo | 6 days |
| Mar 26, 8:40 AM CDT | River Flood Warning | JAN | Hinds, Warren | 5 days |
| Mar 26, 8:52 AM CDT | River Flood Warning | JAN | Copiah, Simpson | 3 days |
| Mar 26, 8:52 AM CDT | River Flood Warning | JAN | Lawrence | 4 days |
| Mar 26, 8:52 AM CDT | River Flood Warning | JAN | Marion | 36 hr |
Nearby
Special Weather Statements in Mississippi, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.